Alert archive / Montana / Red Flag Warnings in 2021

Red Flag Warning 25, NWS Glasgow, MT

September 5, 202112 counties in Montana

NWS Glasgow, MT issued this red flag warning at Sep 5, 2021, 2:30 PM MDT for 12 counties in Montana. It took effect at Sep 6, 2021, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2021, 2:30 PM MDT (20:30 UTC)
In effect from
Sep 6, 2021, 9:00 AM MDT
Expired
Sep 6, 2021, 8:45 PM MDT
In force
12 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2402 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS85 KGGW 052030
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
230 PM MDT Sun Sep 5 2021


MTZ120-122-134>137-061100-
/O.UPG.KGGW.FW.A.0020.210906T1800Z-210907T0300Z/
/O.NEW.KGGW.FW.W.0025.210906T1500Z-210907T0300Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
230 PM MDT Sun Sep 5 2021

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR LOW
RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR FIRE WEATHER ZONES 
120, 122, 134, 135, 136, AND 137...

The National Weather Service in Glasgow has issued a Red Flag
Warning for low relative humidity values and gusty winds, which 
is in effect from 9 AM to 9 PM MDT Monday. The Fire Weather Watch 
is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 
  137.

* TIMING...9AM Monday morning through 9PM Monday evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...From the mid 70s to near 90.

* IMPACTS...New fire starts will spread rapidly to the east 
  southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
3 follow-up statements
159 
WWUS85 KGGW 060807
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
207 AM MDT Mon Sep 6 2021

MTZ120-122-134>137-062300-
/O.CON.KGGW.FW.W.0025.210906T1500Z-210907T0300Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
207 AM MDT Mon Sep 6 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 120, 122, 134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 
  137.

* TIMING...9AM Monday morning through 9PM Monday evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the 80s.

* IMPACTS...New fire starts will spread rapidly to the east 
  southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
646 
WWUS85 KGGW 062019
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
219 PM MDT Mon Sep 6 2021

...FIRE WEATHER CONCERNS THROUGH THIS EVENING...

MTZ120-122-134>137-070300-
/O.CON.KGGW.FW.W.0025.000000T0000Z-210907T0300Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
219 PM MDT Mon Sep 6 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
120, 122, 134, 135, 136, AND 137...

* AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 
  137.

* TIMING...through 9PM this evening.

* WINDS...From the northwest 20 to 30 mph with gusts up to 45 
  mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...In the mid to upper 80s.

* IMPACTS...New fire starts would spread rapidly to the  
  southeast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.

&&

$$

http://www.weather.gov/glasgow
076 
WWUS85 KGGW 070245
RFWGGW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Glasgow MT
845 PM MDT Mon Sep 6 2021

MTZ120-122-134>137-070345-
/O.CAN.KGGW.FW.W.0025.000000T0000Z-210907T0300Z/
Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties-
Dawson/McCone/Prairie/Richland/Wibaux Counties-
Northern Valley and Northern Phillips Counties-The Little Rockies-
The Lower Missouri River Breaks including the Charles M Russell
National Wildlife Refuge-
Southern Petroleum and Southern Garfield Counties-
845 PM MDT Mon Sep 6 2021

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND STRONG WINDS 
FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137...

The National Weather Service in Glasgow has cancelled the Red
Flag Warning.

As night has fallen, winds have calmed down and humidity has risen
across the region, therefore the Red Flag Warning is cancelled.

$$

http://www.weather.gov/glasgow

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 5, 10:52 AM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, Sep 5, 10:52 AM MDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
1052 AM MDT Sun Sep 5 2021

Updated aviation section.

.DISCUSSION...
Morning update...
Today will be a spotty elevated fire weather day primarily in
southwestern fire weather zones (basically Garfield, Petroleum,
and southwestern Phillips Counties) with spots getting winds
greater than relative humidity values this afternoon. Decided
against going ahead and issuing a headline for this since the
western half to three-quarters of the CWA got wetting rains
recently and finally greened up in the last week or so. This is
covered in the existing fire weather forecast, and nothing of
consequence has changed from the previous thinking on this.

Otherwise, it's still going to be very warm and dry for a while.
Things that will get a look at for the afternoon package is fire
weather conditions tomorrow as well as conditions on Fort Peck
Lake and the potential for a Lake Wind Advisory for Labor Day
itself.

97

Previous discussion...
Zonal flow will keep us dry Sunday with temperatures warming up a
few degrees. Relative humidities will be drier but with winds not
picking up too much during the afternoon have decided on holding
off on any fire weather headlines. This will change on Monday as a
trough skirts by to the north of us in Canada and drags a dry cold
front through the area during the afternoon. This will kick the
winds up high enough for fire weather concerns so in response have
expanded our FIRE WEATHER WATCH to include the whole CWA, not just
areas south of the Missouri River. Winds could also get close to
Lake Wind Advisory criteria so future shifts will have to
consider this as well.

Northwesterly flow behind the front on Tuesday will bring a
temporary dip of temperatures into the 70s and low 80s but this
won't last long as an amplifying ridge over the Great Basin shifts
to the east. This will bring temperatures back into the 80s to low
90s mark from Wednesday through Friday. Next chance at precip
could come as soon as Friday afternoon as another trough moves
into the area with precip chances continuing into the weekend,
however confidence is low at this time on timing, placement and
precip amounts.

RMB

&&

.AVIATION...
FLIGHT CATEGORY: VFR

WINDS: W 10-15kts with gusts to 20kts this afternoon, becoming
light and variable tonight through Monday morning. Winds pick back
up W-NW 15-25 kts with higher gusts on Monday afternoon, then
becoming NW-N 5-15 kts Monday evening and Monday night.

SYNOPSIS: Staying dry and relatively cloud free over the next
couple days. The only exception to this rule would be some
occasional haze from distant wildfires.

RMB/97

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday evening
for MTZ120-122-134>137.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 2:31 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley30 hr

Nearby

Red Flag Warnings in Montana, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.